Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 16, 2011, 9:21 PM EDT for Berrien County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 9:21 PM EDT (01:21 UTC)
- Expired
- Jun 16, 2011, 9:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
County Berrien County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3919 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
701
WWUS82 KTAE 170121
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
921 PM EDT THU JUN 16 2011
GAZ148-161-170145-
LANIER GA-BERRIEN GA-
921 PM EDT THU JUN 16 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN AND LANIER
COUNTIES...
* UNTIL 945 PM EDT
AT 920 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 21 MILES SOUTHEAST OF TIFTON...OR NEAR BERRIEN CO A/P...
MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3100 8297 3123 8332 3139 8323 3130 8304
3127 8303 3119 8304 3119 8299
TIME...MOT...LOC 0121Z 297DEG 20KT 3126 8318
$$
22-BARRY
!What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 8:15 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 16, 8:15 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 815 PM EDT THU JUN 16 2011 .SYNOPSIS... DURING THURS AFTN AND INTO THE EARLY EVE...THE OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION (AND RESULTING STABLE COOL POOL) MOVED WWD INTO THE WRN FL PANHANDLE. ITS MAIN IMPACTS WERE TO TRAP A LOT OF SMOKE FROM LARGE WILDFIRES TO OUR EAST REDUCING INSOLATION AND MODIFYING MAX TEMPS...AND TO INHIBIT VERTICAL MIXING. THUS THE ENVIRONMENT ACROSS CWA WAS MORE STABLE COMPARED TO YESTERDAY.HOWEVER...THE MID LAYER LAPSE RATES WERE STILL A HEALTHY 7 DEG/KM...AND THE MLCAPE WAS ABOUT 2500 J/KG. AS A RESULT...CLUSTER OF STORMS THAT FIRED UP ALONG AND AHEAD OF A SURFACE TROUGH IN CNTRL GA DRIFTED SWD ACROSS SE ALA/SW GA GENERATING SEVERE STORMS LIKELY PRODUCING QUARTER SIZE HAIL AND 60 MPH WINDS. MULTIPLE TREES AND POWERLINES WERE REPORTED DOWN ACROSS SE ALA. AFTER 7PM EDT...WITH LOSS OF DIURNAL HEATING... STORM INTENSITY WANED AND BY 8PM EDT...THE THREAT OF SEVERE STORMS ENDED. LATEST HYSPLIT MODEL WITH SW FLOW..SO EXPECT CURRENT SMOKE TO THIN OUT AND ANY NEW SMOKE SHOULD BE PUSHED TO OUR NE. AT UPPER LEVELS... THE MID LEVELS...HIGH PRESSURE EXTENDS ACROSS THE AREA FROM THE NW AND NORTH WITH AN EMBEDDED WEAK TROUGH OVER THE SE STATES. THE RIDGE WILL GRADUALLY SLIDE SOUTHWARD AND INTO THE FLORIDA AT LOWER LEVELS... LARGE SURFACE RIDGE REACHES FROM THE LWR MS VALLEY AND INTO THE CAROLINA COAST. A WEAK SURFACE TROUGH WAS ANCHORED ACROSS CENTRAL GA. ANOTHER HIGH PRESSURE RIDGE WAS NOTED TO OUR SOUTH. THE RESULT IS WITH ONSHORE WINDS OVER OUR REGION. && .SHORT TERM...(REST OF TONIGHT THROUGH EARLY FRIDAY) EXPECT MINS IN THE LOW TO MID 70S. A SMALL CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST UNTIL NEAR MIDNIGHT...MAINLY ACROSS THE NE TIER OF GA COUNTIES. UPDATED ZFP ACCORDINGLY. && .AVIATION...THROUGH 00Z SAT. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER SE ALA/SRN GA AND TEMPO GROUPS HAVE BEEN INCLUDED UNTIL AROUND 02Z. MVFR VSBY RESTRICTIONS IN FOG ARE FORECAST AFTER 08Z-13Z EXCEPT AT KECP ALTHO SMOKE POSSIBLE ESPECIALLY AT KVLD. CONVECTION SHOULD HOLD OFF UNTIL AROUND 18Z FRI AND THEN WITH LITTLE CHANGE IN OVERALL PATTERN ANOTHER ROUND IS POSSIBLE...SO WILL PUT IN PROB 30S KTLH... KABY/KDHN...VCTS AT KVLD ALL MAINLY 20Z-23Z. && .MARINE... WINDS AND SEAS WILL REMAIN BELOW CAUTION LEVELS THROUGH THE WEEKEND. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BLOCK
Hazardous weather outlook, Jun 16, 8:10 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 810 PM EDT THU JUN 16 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-180015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 810 PM EDT THU JUN 16 2011 /710 PM CDT THU JUN 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A FEW THUNDERSTORMS WILL LINGER THROUGH THE LATE EVENING HOURS ACROSS SOUTHEAST ALABAMA AND SOUTHERN GEORGIA. OTHERWISE EXPECT MILD PREDAWN LOWS...IN THE LOW TO MID 70S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ABOVE AVERAGE TEMPERATURES ARE EXPECTED TO CONTINUE WITH BELOW AVERAGE CHANCES OF RAINFALL. HIGHS MAINLY IN THE UPPER 90S ARE EXPECTED OVER INLAND AREAS WITH HEAT INDICES NEAR OR ABOVE 100 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL AND STRONG WINDS TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Local storm report, Jun 16, 7:07 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 5 S OZARK 31.38N 85.65W
06/16/2011 DALE AL EMERGENCY MNGR
POWERLINES/TREES DWON...ROOF DAMAGE TO CHICKEN HOUSE SE
END OF COUNTY. QUARTER SIZE HAIL.
0630 PM TSTM WND DMG 10 S OZARK 31.31N 85.65W
06/16/2011 DALE AL LAW ENFORCEMENT
POWERLINES/TREES DOWN. ROOF DAMAGE CHICKEN COOP/HOUSE SE
END OF COUNTY. LARGE HAIL UNDETERMINED SIZE.
&&
BLOCKLocal storm report, Jun 16, 7:10 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG EWELL 31.42N 85.57W
06/16/2011 DALE AL LAW ENFORCEMENT
TREES/POWERLINES DOWN IN ECHO AND EWELL.
&&
BLOCKLocal storm report, Jun 16, 7:27 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG COLOMOKEE 31.46N 84.88W
06/16/2011 EARLY GA LAW ENFORCEMENT
LARGE HAIL..LIKELY GOLFBALL IN TOWNS OF COLOMOKEE AND
BLAKELY AND BETWEEN TOWNS
&&
BLOCKLocal storm report, Jun 16, 7:30 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 PM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG COLOMOKEE 31.46N 84.88W
06/16/2011 EARLY GA LAW ENFORCEMENT
LARGE HAIL...LIKELY GOLFBALL...IN BLAKELY AND
COLOMOKEE..AND IN BETWEEN THESE TOWNS
&&
BLOCKLocal storm report, Jun 16, 7:54 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 PM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG HALEBURG 31.41N 85.14W
06/16/2011 HENRY AL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN ACROSS COUNTY
ESPECIALLY IN VICINITY OF HALEBURG.
&&
BLOCKSpecial weather statement, Jun 16, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
921 PM EDT THU JUN 16 2011
GAZ148-161-170145-
LANIER GA-BERRIEN GA-
921 PM EDT THU JUN 16 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN AND LANIER
COUNTIES...
* UNTIL 945 PM EDT
AT 920 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 21 MILES SOUTHEAST OF TIFTON...OR NEAR BERRIEN CO A/P...
MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3100 8297 3123 8332 3139 8323 3130 8304
3127 8303 3119 8304 3119 8299
TIME...MOT...LOC 0121Z 297DEG 20KT 3126 8318
22-BARRY
!The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:56 PM EDT | Special Weather Statement | TAE | Jackson | 49 min |
| Jun 17, 6:28 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 47 min |
| Jun 17, 7:12 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 63 min |
| Jun 17, 7:13 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty, Washington | 47 min |
| Jun 16, 11:38 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Lanier | 52 min |
| Jun 17, 12:59 AM EDT | Areal Flood Advisory | TAE | Lanier | 3 hr |
| Jun 17, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 45 min |
| Jun 17, 5:54 PM EDT | Special Weather Statement | TAE | Baker | 51 min |
| Jun 17, 6:09 PM EDT | Special Weather Statement | TAE | Grady | 66 min |
| Jun 17, 6:51 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Irwin, Tift | 39 min |
| Jun 17, 1:01 PM EDT | Special Weather Statement | TAE | Coffee, Dale | 44 min |
| Jun 17, 4:23 PM EDT | Special Weather Statement | TAE | Coffee | 52 min |
| Jun 17, 4:54 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 36 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.